You could earn SmartPoints on this page!SmartPoint Coin

Health Questions & Answers



Hi Dr. Char. Sami has been on steroids since end of April. I was hoping to end them when finished with that. After two months and 3 shots of antibiotics. The vet said she needed to stay on prednizone and gave me enough pills for another 3 months. Sami doesn't hardly scratch (maybe twice since April) but still wants to lick and chew at her paws. Some people say they do this because of food allergy. I have her on Natural Balance Venison dry and canned food. Was told never heard of allergy to venison. Now wonder if it is because it is processed. Was on raw food, but terribly expensive and a nuisance. Am scared she will end up with Cushing's disease because of steroids or diabetes. Have read testimonials how steroids make stomach hard and drinks alot. My last dog got Cushing's at 10yrs. Pills are very expensive. She wasn't on steroids. Can you tell me if the licking feet is only caused by food allergy, if so I will go back to raw food again.

Smartliving Guest asked this
July 20, 2011 at 11:28 AM



Nervousness can cause licking of feet. Chiropractic subluxation can as well. Animals can become sensitive to venison if they have eaten it for a while. I would try a gradual switch to fish and potato diet for a while to see if that helps. You might also want to give some probiotics and digestive enzymes. Along with Derma-IonX I would hope you would see symptomatic relief and start rebuilding the immune system. Please let us know how you do as you begin to phase out the steroids.

Best regards,
Dr. Char

Dr. Char Wilson, DVM Health Coach answered
July 22, 2011 at 9:02 PM
Already a member? Just sign in!

You are at least 13 years of age and agree to our terms of service.

(All fields Reqiuired)

Report Abuse

Question Tags

Short URL:

    Kibble & Catnip Email Newsletter from VETiONX®

    Site Feedback